Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

June 21, 2021Lafourche Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jun 21, 2021, 3:39 PM CDT for Lafourche Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 3:39 PM CDT (20:39 UTC)
Expired
Jun 21, 2021, 4:15 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA

County Lafourche Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS84 KLIX 212039
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
339 PM CDT Mon Jun 21 2021

LAZ057>060-065>067-212115-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-St.
John The Baptist-St. James-Upper Lafourche-
339 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...SOUTHEASTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...
NORTHEASTERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES...

At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Raceland to
near Montegut. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Paradis, Gray, Des Allemands, South Vacherie, Chauvin, North
Vacherie, Raceland, Chackbay, Bayou Gauche, Montegut, Bayou Cane,
Labadieville and Boutte.

Torrential rainfall is occurring with these storms, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2958 9074 2971 9101 2996 9084 3003 9070
      2988 9041 2971 9025 2959 9024 2938 9060
TIME...MOT...LOC 2039Z 230DEG 24KT 2977 9093 2968 9068 2952 9057 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:57 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 21, 12:57 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1257 PM CDT Mon Jun 21 2021

.UPDATE...
Updated for the 18Z aviation discussion.

&&

.AVIATION...
VFR conditions prevail at all area airports. Some vicinity showers
will be possible through the afternoon hours. Temporary periods of
showers and storms will be possible at all area airports which
will cause lower visibilities and ceilings, and TEMPO groups are
in place during the best timing for these showers and storms.
Overnight tonight through the end of the forecast period, MVFR
conditions will be possible due to low ceilings and vicinity
showers. MCB may get to IFR conditions around daybreak tomorrow
briefing due to fog and vicinity showers before returning to MVFR
conditions for the end of the forecast period. MSW

&&

.PREV DISCUSSION... /issued 336 AM CDT Mon Jun 21 2021/

SYNOPSIS...

Tropical Depression Claudette over eastern North Carolina, about
to move off the Atlantic Coast, and may become a tropical storm
again. Fortunately, that won't be our problem.

Upper ridge over much of the Gulf of Mexico to our south, and a
longwave trough over Ontario Canada extends southward into the
upper and middle Mississippi River Valley. Weak troughing along
the Gulf coast, with scattered convection offshore. Wind flow is
onshore early this morning, and temperatures/dew points are in the
70s. Not all that unusual for the first day of summer.

SHORT TERM (Through Wednesday night)...

Precipitable water values are going to remain rather high (near or
above 2 inches) through Wednesday with really no strong
inhibiting factors to prevent convective development. While
instantaneous areal coverage of convection will probably be in the
scattered to broken range (30-60%) during the day, expect most
locations will see measurable rainfall both today and Tuesday. Any
focus of heavy rainfall today appears to be on the lower Louisiana
coast, well south of the area of excessive rainfall from
Claudette. Frontal boundary to our north may provide an additional
focus late tonight and Tuesday, but this is somewhat more
questionable. That being said, with the high moisture content and
warm mid-level temperatures, thunderstorms will be efficient
rainfall producers, and cannot rule out isolated flash flooding
issues. Contemplated a Flash Flood Watch, but will hold off for
now. Areal coverage of convection may wane a bit on Wednesday as
the persistent upper ridge to the west tries to build in a bit.

Have gone slightly above operational guidance high temperatures
for today and tomorrow, closer to NBM, which has performed a
little better this weekend. With areal coverage of convection
expected to diminish on Wednesday, this would definitely argue for
high temperatures to be a couple degrees warmer. 35

LONG TERM (Thursday and beyond)...

Local area remains on the western periphery of the Bermuda high
through the end of the week and into the weekend, with general
troughiness aloft over the eastern CONUS.

Low level winds around the Bermuda high should continue to pump Gulf
moisture into the area and with the instability afforded by the
general troughiness aloft combined with daytime heating, expect
scattered to numerous showers and storms each afternoon.

Looks like we should see decent areal coverage each day as showers
and storms propagate and new storms develop along outflow boundary
interactions. Transient nature of the convection should keep
rainfall totals reasonable, though high PW values do mean any one
storm could produce brief periods of heavy rainfall.

The afternoon convection should keep afternoon highs in check, and
generally forecasting highs in the upper 80s and lower 90s which
is near normal for late June. Overnight lows will generally be
near to slightly above normal in the low to mid 70s. 95/DM

MARINE...

Moderate onshore flow expected to continue over the open waters
and sounds through at least tonight, possibly lingering into
Tuesday over the southeastern waters. Will carry Small Craft
Exercise Caution headlines for the open waters and sounds today.
Conditions ease on Tuesday, and beyond that, the main concern
during the forecast period will be thunderstorms. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  84  71  89 /  90  90  10  50
BTR  74  87  73  90 /  80  90  20  60
ASD  74  87  74  90 /  80 100  40  60
MSY  77  88  77  90 /  80 100  40  70
GPT  74  85  74  87 /  80 100  50  60
PQL  73  85  72  87 /  80 100  50  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 21, 10:15 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021

LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...

At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 20 and 39.
 Interstate 55 in Louisiana between mile markers 27 and 37.

LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
      3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064

MSW
Special weather statement, Jun 21, 12:33 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 PM CDT Mon Jun 21 2021

LAZ056>059-211830-
Assumption-St. John The Baptist-St. James-Upper Lafourche-
1233 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND NORTHEASTERN
ASSUMPTION PARISHES...

At 1232 PM CDT, a strong thunderstorm was located near Chackbay, or 9
miles north of Thibodaux, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Reserve, Gramercy, Lutcher, Wallace, Edgard, South Vacherie,
Chackbay, Convent, North Vacherie and Garyville.

This includes Interstate 10 in Louisiana between mile markers 190 and
197.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3014 9079 3016 9068 3002 9054 3000 9055
      2992 9053 2992 9054 2989 9053 2981 9091
      2995 9102
TIME...MOT...LOC 1732Z 242DEG 22KT 2992 9086

CAB
Local storm report, Jun 21, 3:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          8 WSW DULAC             29.34N 90.83W
06/21/2021                   TERREBONNE         LA   TRAINED SPOTTER

            SPOTTER CALLED IN A REPORT AND VIDEO OF A
            TORNADO SOUTH OF DULAC IN TERREBONNE PARISH.

&&

MSW
Local storm report, Jun 21, 3:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     MARINE TSTM WIND 12 SSW MANDEVILLE       30.20N 90.12W
06/21/2021  M43 MPH          GMZ530             LA   MESONET

&&
Special weather statement, Jun 21, 3:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
328 PM CDT Mon Jun 21 2021

LAZ075-076-MSZ080-212100-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
328 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK
COUNTIES...

At 328 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lacombe to 6 miles northwest of Lake
Catherine. Movement was northeast at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 261 and 273.
 Interstate 10 in Mississippi near mile marker 1.
 Interstate 12 between mile markers 67 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 7.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3039 8969 3027 8960 3018 8974 3021 8978
      3022 8985 3025 8987 3026 8990 3025 8993
      3026 8995 3026 8998 3030 8999 3035 9006
      3058 8995
TIME...MOT...LOC 2028Z 218DEG 17KT 3032 9002 3017 8979

JRK
Special weather statement, Jun 21, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
339 PM CDT Mon Jun 21 2021

LAZ057>060-065>067-212115-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-St.
John The Baptist-St. James-Upper Lafourche-
339 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...SOUTHEASTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...
NORTHEASTERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES...

At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Raceland to
near Montegut. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Paradis, Gray, Des Allemands, South Vacherie, Chauvin, North
Vacherie, Raceland, Chackbay, Bayou Gauche, Montegut, Bayou Cane,
Labadieville and Boutte.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2958 9074 2971 9101 2996 9084 3003 9070
      2988 9041 2971 9025 2959 9024 2938 9060
TIME...MOT...LOC 2039Z 230DEG 24KT 2977 9093 2968 9068 2952 9057

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:59 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Livingston46 min
Jun 21, 10:15 AM CDTSpecial Weather StatementLIXLivingston30 min
Jun 21, 10:26 AM CDTSpecial Marine WarningLIX94 min
Jun 21, 10:31 AM CDTSpecial Marine WarningLIX119 min
Jun 21, 10:52 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa33 min
Jun 21, 10:59 AM CDTSpecial Marine WarningLIX61 min
Jun 21, 12:25 PM CDTSpecial Marine WarningLIX2 hr
Jun 21, 12:33 PM CDTSpecial Weather StatementLIXSaint James57 min
Jun 21, 1:11 PM CDTSevere Thunderstorm WarningLIXTerrebonne64 min
Jun 21, 2:21 PM CDTSpecial Marine WarningLIX39 min
Jun 21, 2:39 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles3 hr
Jun 21, 2:51 PM CDTSpecial Marine WarningLIX84 min
Jun 21, 3:03 PM CDTSevere Thunderstorm WarningLIXTerrebonne42 min
Jun 21, 3:28 PM CDTAreal Flood AdvisoryLIXSaint Tammany29 min
Jun 21, 3:28 PM CDTSpecial Weather StatementLIXSaint Tammany32 min
Jun 21, 3:39 PM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Charles3 hr
Jun 21, 3:43 PM CDTSpecial Marine WarningLIX92 min
Jun 21, 3:53 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles, Terrebonne3 hr
Jun 21, 3:57 PM CDTFlash Flood WarningLIXSaint Tammany2 hr
Jun 21, 4:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles, Saint John the Baptist44 min
Jun 21, 4:24 PM CDTSpecial Marine WarningLIX96 min
Jun 21, 4:29 PM CDTSpecial Weather StatementLIXIberville, Pointe Coupee, West Feliciana31 min
Jun 21, 5:04 PM CDTSpecial Weather StatementLIXEast Feliciana56 min
Jun 21, 5:10 PM CDTSpecial Marine WarningLIX54 min
Jun 21, 5:18 PM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Jun 21, 5:59 PM CDTSpecial Marine WarningLIX31 min
Jun 21, 6:38 PM CDTSpecial Marine WarningLIX52 min
Jun 21, 2:11 PM CDTAreal Flood AdvisoryLIXHarrison91 min
Jun 21, 2:55 PM CDTFlash Flood WarningLIXHarrison, Jackson67 min
Jun 21, 4:36 PM CDTSpecial Weather StatementLIXHancock, Pearl River24 min
Jun 21, 4:57 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Pearl River3 hr
Jun 21, 5:49 PM CDTAreal Flood AdvisoryLIXHancock, Harrison3 hr
Jun 21, 5:50 PM CDTSpecial Weather StatementLIXAmite25 min
Jun 21, 5:55 PM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jun 21, 5:55 PM CDTSpecial Weather StatementLIXHancock, Harrison50 min
Jun 21, 6:24 PM CDTSpecial Weather StatementLIXAmite, Pike66 min
Jun 21, 6:32 PM CDTSpecial Weather StatementLIXJackson58 min
Jun 21, 6:51 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.